Hello! This is my first time ever posting in one of these, i usually just search and search trying to find others with the same problem and hope their experiences relate to mine. First of all, ill tell you some about my skin. Im 21 and through high school my acne wasnt bad, however i was also on birth control pills. When i started college 2 years ago my acne got worse and worse. I did go off of the pill and thats when i got cystic acne along my jaw that has now scarred. I figured it would clear up after my hormones got back to normal....that was a year ago. Starting around may i started breaking out in large nodules and cysts regularly. I finally got fed up of being so self conscience and depressed about my face that i went to a skin clinic to get a couple cortizone injections because i had 3 huge cysts around my nose. The dr there prescribed me 100mg of spironolactone and yaz bc. I started the spiro nov 6 by itself and didn't notice much of a difference but definitely less oil production! I started yaz almost 3 weeks ago and im suffering the dreaded initial breakout :( so depressed that i have to be covered in huge acne for the holidays. What im wondering is how long this breakout will last ? I dont know that i can handle 3 or 4 months of this! Im constantly looking for answers online and trying to hide my face from my boyfriend....i need advice and comfort! Please help!!!
Hello. I completely know what you are going through. The worst breakouts I've ever had was during college. I have also been on bc pills and to be honest with you, I think that just screwed me up even more! When I got off it my body went crazy (light periods to no periods to bad cystic acne around my chin and jaw). It took about one year to get my body to the pre-bcpill state. Through the years I've found ways to help prevent massive breakouts. Use a mild cleanser (I use Origins Frothy Face Wash), then I tone with a mixture of witch hazel and teatree oil (I add about 10 drops to a 30 ml bottle of witch hazel), then I moisturize with Blissoma Smooth. About twice to three times a weeks I use mario badescu drying mask. Hope everything works out for you. I'm not an expert, just speaking from personal experience, but if youre taking the bc pill just for the acne...I really don't think it'll help. It really didn't for me.
Thanks for answering!! :) honestly i didnt want to admit it to myself but im wondering if the reason i was breaking out so bad randomly was still because of getting off the pill about a year ago. But i cant decide which is the lesser of two evils, struggling with acne now and not knowing if it will progressively get worse, or taking the chance of the pill controlling my breakouts and deal with the acne when i decide to go off of it again :/ . All i know is i have tried so many skin care products from proactiv to all natural skin care including tea tree oil and witch hazel and NOTHING controls my breakouts. Just really keeping my fingers crossed that yaz will help....SOON, and i can have my confidence back.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.